I have a skin condition that I've had for a few years. The Docs put me on various steroids, which I used for about 3 years before deciding that I must find a way to get off them. The dry flaky skin is usually around my nose but can spread to my eye lids and eyebrows. My chin also get itchy and red, and I can get flaky skin there, but I usually solve this by shaving.
Anyway, at the same time as I decided to stop the topical steroids, I started running about 3kms a day, and after one of these runs I decided to drink some Gatorade. My skin improved quite a bit. So much so, that I decided to try an experiment, and consumed larger amounts of Gatorade over a few days. My skin improved so much that it started to glow, and all flaky skin disappeared.
So I decided that it must be something in the Gatorade, and therefore I must have a vitamin deficiency. Of course, I could just keep drinking Gatorade, but I consider large quantities of that dangerous to my health.
So I have taken a look at the ingredients, and have tried to figure out which ingredients are having this effect.
Gatorade has sucrose, not much glucose, sodium, potassium (monopotassium phospate) and calcium silicate. I'm trying to avoid the sugar and salt.
I have tried Caltrate, which is a Calcium Supplement. Caltrate has Calcium Carbonate, Vitamin D3, Magnesium Oxide, Zinc Oxide, Copper Oxide, Manganese Sulfate. That's been ok for a while, but now my skin condition has returned, so I have been drinking Gatorade again, and the condition is disappearing again.
I have tried bananas for the potassium. Didn't notice much difference. Not sure if this has much of an effect. Now I am starting to look more carefully at the other ingredients of Gatorade. For example, most calcium supplements use calcium carbonate, and gatorade uses calcium silicate. Could it be the silicon I need? Or is there something else I've missed?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?